MAUDE Adverse Event Report: ARTHREX INC. BIO-COMPOSITE INTER-FERENCE SCREW; SCREW, FIXATION, BONE

ARTHREX INC. BIO-COMPOSITE INTER-FERENCE SCREW; SCREW, FIXATION, BONE
Catalog Number AR-5028C-08
Health Effect - Clinical Codes Purulent Discharge (1812); Pain (1994)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the initial surgery was on (b)(6) 2017.Place of the tunnel was tibially scored.Screw loosened and was pulled out by hand 3 months later.(no infection present) follow-up investigation: in (b)(6) 2018 the patient complained about pain.The screw was noticeable under the skin.According to the surgeon the patient was compliant to the post-op guidelines.There was an unplanned second surgery which took place on (b)(6) 2018.The patient had sterile pus which was treated with antibiotics.According to the surgeon the cultures were tested and revealed no bacterial infection.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The evaluation revealed that the returned bio-composite screw is degraded.The condition reported may be related to a patient reaction to the materials implanted.Absorption of biodegradable implants begins at implantation as a result of normal hydrolysis of the implant.The rate at which the implant degrades and is reabsorbed can be affected by numerous factors including, but not limited to implantation site vascularity, stress on the implants, surgical techniques employed during implantation, patient factors (such as age, immune system status, bone quality, body chemistry and sensitivity to the implant.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the initial surgery was on (b)(6) 2017.Place of the tunnel was tibially scored.Screw loosened and was pulled out by hand 3 months later.(no infection present).Follow-up investigation: in (b)(6) 2018 the patient complained about pain.The screw was noticeable under the skin.According to the surgeon the patient was compliant to the post-op guidelines.There was an unplanned second surgery which took place on (b)(6) 2018.The patient had sterile pus which was treated with antibiotics.According to the surgeon the cultures were tested and revealed no bacterial infection.

Brand Name
BIO-COMPOSITE INTER-FERENCE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7483532
Report Number1220246-2018-00157
Device Sequence Number19201620
Product Code HWC
UDI-Device Identifier00888867035324
UDI-Public00888867035324
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-5028C-08
Device Lot Number10148487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;